Health

toronto-public-health-issues-alert-about-bad-drugs-sold-as-fentanyl-or-heroin

Toronto Public Health issues alert about bad drugs sold as fentanyl or heroin

/
Toronto Public Health has issued a warning about illicit drugs being sold in the city as either fentanyl or heroin causing what the city agency calls "concerning" symptoms.People who have ingested the drugs have reported having "horrifying and traumatizing" experiences, according to the Toronto Overdose Prevention Society.It is not known if the bad drugs have caused any…
just-1-or-2-experiences-with-marijuana-may-alter-teen-brain
surgery-wait-lists-in-bc.-grow-larger-than-population-of-some-cities-report-says
expert-panel-warns-of-crisis-in-long-term-care-home-staffing
jurors-in-traumatic-trials-need-counselling-and-support-not-just-8216a-coffee-and-a-handshake8217-advocate
sometimes-men-feel-more-pain-than-women

Sometimes, men feel more pain than women

/
This is an excerpt from Second Opinion, a weekly roundup of eclectic and under-the-radar health and medical science news emailed to subscribers every Saturday morning.If you haven't subscribed yet, you can do that by clicking here. Could the pain you feel in your body be all in your head? At least some of it might be —…
code-orange-8216human-tragedy8217-of-fatal-bus-crash-tests-staff-at-ottawa-hospital

Code orange: 'Human tragedy' of fatal bus crash tests staff at Ottawa Hospital

/
It didn't take long for staff at the Ottawa Hospital to learn something terrible had happened at Westboro station late Friday afternoon.After initial reports started trickling in through social media about a double-decker OC Transpo bus crashing into a bus shelter, officials called paramedics to find out what, exactly, was going on.Emergency responders confirmed there had already been fatalities and asked hospital…
baby-nearly-dies-in-sherbrooke-hospital-due-to-accidental-fentanyl-overdose

Baby nearly dies in Sherbrooke hospital due to accidental fentanyl overdose

/
A two-month-old infant narrowly survived a fentanyl overdose in a Sherbrooke, Que. hospital after she was given nearly three times the necessary dose by hospital staff, according to a medical report reviewed by Radio-Canada."The doctor told us, if she had been in a room elsewhere else, if she had not been plugged into so many machines, she would have…
the-dark-side-of-canada8217s-new-food-guide-many-canadians-can8217t-follow-it

The dark side of Canada's new food guide — many Canadians can't follow it

/
This is an excerpt from Second Opinion, a weekly roundup of eclectic and under-the-radar health and medical science news emailed to subscribers every Saturday morning.If you haven't subscribed yet, you can do that by clicking here. With headlines this week about changes coming soon to the Canada Food Guide one haunting fact remains —  many Canadians don't have the…